Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 70, NWS Milwaukee, WI

September 27, 2012

NWS Milwaukee, WI issued this small craft advisory at Sep 27, 2012, 9:02 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2012, 9:02 AM CDT (14:02 UTC)
Expired
Sep 27, 2012, 10:00 PM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WHUS73 KMKX 271402
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 AM CDT THU SEP 27 2012

...GUSTY WINDS AND HIGH WAVES EXPECTED TO CONTINUE TODAY...

.GUSTY EAST TO NORTHEAST WINDS WITHIN A TIGHT PRESSURE GRADIENT
WILL LINGER INTO THE MID AFTERNOON HOURS. THESE WINDS WILL
CONTINUE TO GENERATE HIGH WAVES ACROSS THE NEARSHORE WATERS. THE
WINDS AND WAVES SHOULD SLOWLY SUBSIDE BY LATER THIS AFTERNOON.

LMZ643>646-272100-
/O.NEW.KMKX.SC.Y.0070.120927T1402Z-120927T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
902 AM CDT THU SEP 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: EAST TO NORTHEAST 15 TO 25 KNOTS THROUGH MID
  AFTERNOON...THEN SLOWLY WEAKENING BY LATER THIS AFTERNOON.

* WAVES: 4 TO 8 FEET SOUTH OF NORTH POINT LIGHTHOUSE...WITH 3 TO 6
  FOOT WAVES TO THE NORTH. THE WAVES WILL SLOWLY SUBSIDE BY LATER
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
2 follow-up statements
426 
WHUS73 KMKX 272057
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT THU SEP 27 2012

...HIGH WAVES EXPECTED TO CONTINUE INTO THIS EVENING...

.GUSTY NORTHEAST WINDS WITHIN A TIGHT PRESSURE GRADIENT WILL
DIMINISH EARLY THIS EVENING. THESE WINDS WILL CONTINUE TO
GENERATE HIGH WAVES ACROSS THE NEARSHORE WATERS. THE WAVES SHOULD
SLOWLY SUBSIDE BY MID EVENING.

LMZ643>646-280300-
/O.EXT.KMKX.SC.Y.0070.000000T0000Z-120928T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
357 PM CDT THU SEP 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: NORTHEAST 15 TO 20 KNOTS UNTIL SUNSET...THEN DIMINISHING
  DURING THE EVENING.

* WAVES: 3 TO 6 FEET INTO THIS EVENING...SUBSIDING BY MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
181 
WHUS73 KMKX 280253
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 PM CDT THU SEP 27 2012

LMZ643>646-280400-
/O.EXP.KMKX.SC.Y.0070.000000T0000Z-120928T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
953 PM CDT THU SEP 27 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

SMALL CRAFT SHOULD STILL EXERCISE CAUTION OVERNIGHT...ESPECIALLY
SOUTH OF MILWAUKEE. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:12 AM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Sep 27, 3:12 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CDT THU SEP 27 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

CLOUDS THAT DEVELOPED OVER LOWER MICHIGAN AND MOVING WESTWARD OVER
THE LAKE APPEAR TIED TO DEFORMATION AND FRONTOGENESIS ON NORTHERN
FLANK OF VORTICITY MAXIMUM...ENHANCED BY INSTABILITY OVER THE LAKE
WITH DELTA T/S AROUND 14C. EXPECT THESE TO DISSIPATE AS SUBSIDENCE
TAKES OVER AS VORTICITY MAXIMUM SLIPS SOUTHEAST. WILL SEE SOME
DIURNAL CUMULUS TODAY...BUT SCATTERED IN NATURE GIVEN DRY AIR.

OTHERWISE REGION QUIET UNDER SHORT WAVE RIDGING AND SURFACE HIGH
PRESSURE...THAT WILL SLOWLY DRIFT SOUTH ACROSS WISCONSIN THROUGH THE
PERIOD. WATER VAPOR LOOP SHOWING A WEAK SHORT WAVE TROUGH PASSING TO
THE SOUTH AND ANOTHER STRONGER TROUGH DROPPING SOUTHEAST ACROSS
NORTHERN MANITOBA THAT WILL REACH EASTERN ONTARIO BY 12Z FRIDAY.

925MB TEMPS RISE 2C TO 3C FROM 12Z THURSDAY TO 12Z FRIDAY. THIS
YIELDS HIGHS TODAY IN THE MID 60S WEST...WITH LOW TO MID 60S EAST
WHERE POCKET OF COOLER 925 MB TEMPS LINGER. LOWS TONIGHT WILL DIP
INTO THE MID TO UPPER 30S...EXCEPT 40S ALONG THE LAKESHORE.

FRIDAY - CONFIDENCE...MEDIUM
SURFACE HIGH IN CONTROL. IN THE UPPER LEVELS FLOW IS CYCLONIC WITH A
EMBEDDED SHORTWAVE ACTIVITY. DEPICTION OF THIS VARIES AMONGST THE
MODELS. WHAT LITTLE 700-300 MILLIBAR Q-VECTOR CONVERGENCE THERE IS
ARRIVES MORE SO ON FRIDAY NIGHT. HAVE BOOSTED CLOUD COVER A BIT FROM
FRIDAY AFTERNOON INTO THE EVENING GIVEN INCREASE IN 700 MILLIBAR RH.
925/850 THERMAL RIDGE EXTENDS INTO SRN WI. 925 TEMPS AVERAGE
13-15C...SO LOW UPPER 60S/LOW 70S AND POSSIBLY A FEW MID 70S IN
WESTERN CWA.

SATURDAY - CONFIDENCE...MEDIUM
500 MILLIBAR PATTERN SHOWS A NEARLY DUE NORTHERLY BROAD CYCLONIC
FLOW ON WESTERN SIDE OF TIGHTLY WOUND UPPER LOW NEAR
EASTERN/NORTHEAST LOWER MICHIGAN. IN THE LOW LEVELS SURFACE/925
THERMAL BOUNDARY SLIDES SOUTH AND SHIFTS WINDS NE...SO COOLING
EXPECTED IN EASTERN CWA DURING THE AFTERNOON...ESPECIALLY LAKESIDE.

SUNDAY - CONFIDENCE...MEDIUM
BROAD CYCLONIC UPPER FLOW PERSISTS WITH LARGE UPPER LOW JUST
PLODDING EAST THROUGH THE EASTERN LAKES. FAIRLY COOL AIRMASS IN
PLACE WITH 850 MILLIBAR COLD POOL LINGERING ACROSS SRN WI. COOLEST
TEMPS IN THE EAST...AS LOW AS 4C AT 850. SURFACE HIGH IN CONTROL.

MONDAY AND MONDAY NIGHT - CONFIDENCE...LOW TO MEDIUM
ECMWF AND GFS BRING A SHORTWAVE TROUGH ACROSS THE STATE DURING THE
AFTERNOON AND EVENING. GEM KEEPS THE ENERGY WELL NORTH WITH NVA
DOMINATING ACROSS SRN WI. MOISTURE RETURN AHEAD OF THIS SYSTEM DOES
NOT LOOK FAVORABLE. AT THIS POINT WILL LEAN TOWARDS THE ALLBLEND
POPS WHICH YIELDS A SLIGHT CHANCE IN PORTIONS OF THE FAR EAST MONDAY
EVENING.

TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM
MAIN STORY LOOKS TO BE WARM TEMPERATURES. WNW UPPER FLOW GRADUALLY
BECOMES WESTERLY WEDNESDAY. 925 TEMPS IN THE TEENS RISE TO THE LOWER
20S CELSIUS WEDNESDAY. MAY SEE SEVERAL AREAS ECLIPSE 80 WITH A
DECENT SOUTH/SOUTHWEST SURFACE WIND REGIME. GFS AND ECMWF AT ODDS ON
FRONTAL PLACEMENT BUT AT LEAST FOR NOW CONSENSUS IS THAT SRN WI
WOULD BE IN THE WARM SECTOR WITH TOASTY TEMPS.

&&

.AVIATION/12Z TAFS/...WILL HAVE TO ADJUST EARLY PART OF FORECAST FOR
CLOUDS OVER EASTERN TAF SITES THAT ARE EXPECTED TO DISSIPATE BY
MID MORNING AT THE LATEST. OTHERWISE HIGH PRESSURE BRINGS NOTHING
MORE THAN SCATTERED DIURNAL CUMULUS TODAY AND CLEAR SKIES WITH
LIGHT WINDS TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ046-047.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Sep 27, 3:41 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CDT THU SEP 27 2012

WIZ046-047-051-052-056>060-062>072-280845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
341 AM CDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT FOR MARQUETTE AND GREEN LAKE
COUNTIES UNTIL 8 AM. PATCHY FROST IS EXPECTED AGAIN TONIGHT OVER
FAR NORTHWEST SECTIONS OF SOUTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT WEEK.

LMZ643>646-280845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 AM CDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.